Alert archive / Tennessee / High Wind Warnings in 2019
High Wind Warning 7, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Apr 11, 2019, 11:41 AM EDT for 6 counties in Tennessee. It took effect at Apr 11, 2019, 8:00 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2019, 11:41 AM EDT (15:41 UTC)
- In effect from
- Apr 11, 2019, 8:00 PM EDT
- Expired
- Apr 12, 2019, 10:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.7 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490 WWUS74 KMRX 111541 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1141 AM EDT Thu Apr 11 2019 ...High Winds Expected Across the Mountains Tonight... .A strengthening pressure gradient between a deepening area of low pressure shifting northeast into the Western Great Lakes and high pressure over the Eastern Seaboard will result in strong southerly winds tonight across the higher terrain areas along the Tennessee and North Carolina border. TNZ041-043-045-047-072-074-120100- /O.UPG.KMRX.WI.Y.0018.190412T0000Z-190412T1200Z/ /O.NEW.KMRX.HW.W.0007.190412T0000Z-190412T1400Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Cedar Creek, Erwin, Cades Cove, and Gatlinburg 1141 AM EDT Thu Apr 11 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT FRIDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect from 8 PM this evening to 10 AM EDT Friday. The Wind Advisory is no longer in effect. * WINDS...Southeast 30 to 40 mph with gusts up to 60 mph. * TIMING...Tonight through 10 AM EDT Friday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-087-120100- /O.EXT.KMRX.WI.Y.0018.190412T0000Z-190412T1400Z/ Johnson-Southeast Monroe- Including the cities of Mountain City and Coker Creek 1141 AM EDT Thu Apr 11 2019 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT FRIDAY... * WINDS...Southeast 20 to 30 mph with gusts up to 50 mph. * TIMING...Tonight through 10 AM EDT Friday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CDG
3 follow-up statements
544 WWUS74 KMRX 112344 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 744 PM EDT Thu Apr 11 2019 ...High Winds Expected Across the Mountains Tonight... .A strengthening pressure gradient between a deepening area of low pressure shifting northeast into the Western Great Lakes and high pressure over the Eastern Seaboard will result in strong southerly winds tonight across the higher terrain areas along the Tennessee and North Carolina border. TNZ041-043-045-047-072-074-121000- /O.CON.KMRX.HW.W.0007.190412T0000Z-190412T1400Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Cedar Creek, Erwin, Cades Cove, and Gatlinburg 744 PM EDT Thu Apr 11 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WINDS...Southeast 20 to 30 mph with gusts up to 60 mph. * TIMING...Tonight through 10 AM EDT Friday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-087-121000- /O.CON.KMRX.WI.Y.0018.190412T0000Z-190412T1400Z/ Johnson-Southeast Monroe- Including the cities of Mountain City and Coker Creek 744 PM EDT Thu Apr 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WINDS...Southeast 15 to 25 mph with gusts up to 50 mph. * TIMING...Tonight through 10 AM EDT Friday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
443 WWUS74 KMRX 120750 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 350 AM EDT Fri Apr 12 2019 ...High Winds Expected Across the Mountains This Morning... .A strengthening pressure gradient across the southern Appalachians will produce windy conditions across the higher terrain this morning. Winds will diminish this afternoon. TNZ041-043-045-047-072-074-121400- /O.CON.KMRX.HW.W.0007.000000T0000Z-190412T1400Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Cedar Creek, Erwin, Cades Cove, and Gatlinburg 350 AM EDT Fri Apr 12 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...Southeast 20 to 35 mph with gusts up to 60 mph. * TIMING...Through 10 AM EDT this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-087-121400- /O.CON.KMRX.WI.Y.0018.000000T0000Z-190412T1400Z/ Johnson-Southeast Monroe- Including the cities of Mountain City and Coker Creek 350 AM EDT Fri Apr 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...Southeast 15 to 30 mph with gusts up to 45 mph. * TIMING...Through 10 AM EDT this morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
191 WWUS74 KMRX 121353 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 953 AM EDT Fri Apr 12 2019 TNZ041-043-045-047-072-074-121500- /O.EXP.KMRX.HW.W.0007.000000T0000Z-190412T1400Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Cedar Creek, Erwin, Cades Cove, and Gatlinburg 953 AM EDT Fri Apr 12 2019 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... Winds have dropped below warning criteria, but may still gust up to 30 mph at times this morning. $$ TNZ018-087-121500- /O.EXP.KMRX.WI.Y.0018.000000T0000Z-190412T1400Z/ Johnson-Southeast Monroe- Including the cities of Mountain City and Coker Creek 953 AM EDT Fri Apr 12 2019 ...WIND ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Winds have dropped below Advisory criteria. Gusts up to 25 mph may be possible at times this morning. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Apr 11, 9:34 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 11, 9:34 AM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
934 AM EDT Thu Apr 11 2019
.DISCUSSION...
Overall no sig changes in the pattern evolution via the latest
guidance. Still expecting the warm front to remain lifted north
of the region allowing for sustained sly waa. Llv winds will
continue to ramp up as previously fcst thanks to increased PGFs
from the approaching system from the west, thus favoring
increasing gusts this afternoon/tonight. As for the fcst itself,
did tweak max temps up a degree/two and reran hourly diurnals as
previous trends were quite a bit behind. Skies will remain partly
cloudy this morning, yet gradually increasing in coverage with
time as the moisture axis approaches. Lastly, populated dewpoints
with latest consshort which lined up best with recent obs, all in
an effort to refine the RH fcst for the fire wx folks. Still
looking like min RHs should stay in the low/mid 30s at a minimum,
with the lowest of those values across southwest VA.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 82 64 74 59 / 0 50 50 40
Knoxville McGhee Tyson Airport, TN 80 63 76 56 / 0 30 50 40
Oak Ridge, TN 80 62 75 57 / 0 40 60 40
Tri Cities Airport, TN 77 57 75 56 / 0 10 50 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory from 8 PM this evening to 8 AM EDT Friday for
Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-Sevier
Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...None.
&&
CDGHazardous weather outlook, Apr 11, 4:11 AM EDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 411 AM EDT Thu Apr 11 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-120815- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 411 AM EDT Thu Apr 11 2019 /311 AM CDT Thu Apr 11 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Strong south winds can be expected in the East Tennessee mountains on tonight. Sustained winds of 15 to 30 mph with gusts up to 45 mph are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are expected on Sunday, with some storms potentially reaching severe levels. The main threats will be strong wind gusts and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Sunday.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:05 AM EDT | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 30 hr |
Nearby
High Wind Warnings in Tennessee, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.